Alert archive / Minnesota / Red Flag Warnings in 2016

Red Flag Warning 7, NWS Duluth, MN

May 22, 20168 counties in Minnesota

NWS Duluth, MN issued this red flag warning at May 22, 2016, 3:32 AM CDT for 8 counties in Minnesota. It took effect at May 22, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2016, 3:32 AM CDT (08:32 UTC)
In effect from
May 22, 2016, 12:00 PM CDT
Expired
May 22, 2016, 7:00 PM CDT
In force
7 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN

The radar

The Duluth radar (KDLH), 72 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2016-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2016-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3148 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

457 
WWUS83 KDLH 220832
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
332 AM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA
TODAY...

.THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST
MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND
LOW 80S. GUSTY SOUTHERLY FLOW WILL DEVELOP BY THIS AFTERNOON. THE
COMBINATION OF DRY VEGETATION...LOW HUMIDITY...AND GUSTY WINDS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2 THIS AFTERNOON
THROUGH EARLY EVENING.

MNZ010>012-018-019-026-035-037-221645-
/O.NEW.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTH ITASCA-NORTHERN AITKIN-
CARLTON/SOUTH ST. LOUIS-
332 AM CDT SUN MAY 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR FOR GUSTY WINDS AND VERY DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN
EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...026...035 AND 037.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* TEMPERATURES...UPPER 70S TO LOW 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

G2
5 follow-up statements
629 
WWUS83 KDLH 221023 AAA
RFWDLH

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
523 AM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA
TODAY...

.THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST
MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND
LOW 80S. GUSTY SOUTHERLY FLOW WILL DEVELOP BY THIS AFTERNOON. THE
COMBINATION OF DRY VEGETATION...LOW HUMIDITY...AND GUSTY WINDS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2 THIS AFTERNOON
THROUGH EARLY EVENING.

MNZ025-221830-
/O.EXA.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/
NORTH CASS-
523 AM CDT SUN MAY 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS ACROSS NORTHEAST
MINNESOTA FOR...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN
EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING.

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONE 025.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* TEMPERATURES...UPPER 70S TO LOW 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ010>012-018-019-026-035-037-221830-
/O.CON.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTH ITASCA-NORTHERN AITKIN-
CARLTON/SOUTH ST. LOUIS-
523 AM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR FOR GUSTY WINDS AND VERY DRY CONDITIONS...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...026...035 AND 037.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* TEMPERATURES...UPPER 70S TO LOW 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

G2
904 
WWUS83 KDLH 221027 AAB
RFWDLH

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
527 AM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA
TODAY...

.THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST
MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND
LOW 80S. GUSTY SOUTHERLY FLOW WILL DEVELOP BY THIS AFTERNOON. THE
COMBINATION OF DRY VEGETATION...LOW HUMIDITY...AND GUSTY WINDS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF
NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2 THIS AFTERNOON
THROUGH EARLY EVENING.

MNZ010>012-018-019-025-026-035-037-221830-
/O.CON.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-
NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS-
527 AM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...035 AND 037.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH.

* RELATIVE HUMIDITY...20 TO 25 PERCENT.

* TEMPERATURES...UPPER 70S TO LOW 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

G2
576 
WWUS83 KDLH 221550
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1050 AM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA
TODAY...

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY ACROSS PARTS
OF NORTH CENTRAL WISCONSIN...

.THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST
MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND
LOWER 80S. SOUTH-SOUTHWEST WINDS WILL PERSIST FOR THE REST OF THE
DAY...AND WILL BECOME INCREASINGLY GUSTY THIS AFTERNOON. THE
COMBINATION OF VERY DRY VEGETATION AND FUELS...LOW HUMIDITY...AND
GUSTY WINDS PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH
OF NORTHEAST MINNESOTA THROUGH EARLY EVENING... GENERALLY ALONG
AND NORTH OF THE HIGHWAY 2 CORRIDOR.

IN ADDITION... SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
PARTS OF NORTHWEST WISCONSIN ON MONDAY AFTERNOON AND EVENING. VERY
DRY VEGETATION AND FUEL CONDITIONS WILL PERSIST... ALONG WITH
GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES IN THE LOWER 80S...AND
HUMIDITIES BELOW 35 PERCENT.


MNZ010>012-018-019-025-026-035-037-230000-
/O.CON.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-
NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS-
1050 AM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR MOST OF NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...035 AND 037.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WIZ003-004-009-230000-
/O.NEW.KDLH.FW.A.0003.160523T1700Z-160524T0100Z/
ASHLAND-IRON-PRICE-
1050 AM CDT SUN MAY 22 2016

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
MONDAY EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...
ASHLAND AND PRICE COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER
WATCH FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN
EFFECT FROM NOON MONDAY THROUGH 8 PM MONDAY EVENING.

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
720 
WWUS83 KDLH 222246
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
546 PM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA
TODAY...
...CRITICAL FIRE WEATHER CONDITIONS MONDAY ACROSS PARTS OF NORTH
CENTRAL WISCONSIN...

.THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST
MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO THE UPPER 70S AND
LOWER 80S. SOUTH-SOUTHWEST WINDS WILL PERSIST FOR THE REST OF THE
DAY...AND WILL BECOME INCREASINGLY GUSTY THIS AFTERNOON. THE
COMBINATION OF VERY DRY VEGETATION AND FUELS...LOW HUMIDITY...AND
GUSTY WINDS PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH
OF NORTHEAST MINNESOTA THROUGH EARLY EVENING... GENERALLY ALONG
AND NORTH OF THE HIGHWAY 2 CORRIDOR.

IN ADDITION...SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
PARTS OF NORTHWEST WISCONSIN ON MONDAY AND EARLY MONDAY EVENING.
VERY DRY VEGETATION AND FUEL CONDITIONS WILL PERSIST...ALONG WITH
GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES IN THE UPPER 70S TO
LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT. LATE IN THAT TIME
FRAME WE CAN EXPECT TO SEE SHOWERS AND THUNDERSTORMS MOVING IN.

WIZ003-004-009-230700-
/O.UPG.KDLH.FW.A.0003.160523T1700Z-160524T0100Z/
/O.NEW.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/
ASHLAND-IRON-PRICE-
546 PM CDT SUN MAY 22 2016

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY FOR
GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND AND IRON
COUNTIES...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN
EFFECT FROM 9 AM TO 8 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MNZ010>012-018-019-025-026-035-037-230000-
/O.CON.KDLH.FW.W.0007.000000T0000Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-
NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS-
546 PM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR MOST OF NORTHEAST
MINNESOTA...

* AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 
  012...018...019...025...026...035 AND 037.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
264 
WWUS83 KDLH 230006
RFWDLH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
706 PM CDT SUN MAY 22 2016

...CRITICAL FIRE WEATHER CONDITIONS MONDAY ACROSS PARTS OF NORTH
CENTRAL WISCONSIN...

.CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TO DEVELOP ACROSS PARTS OF NORTHWEST WISCONSIN ON MONDAY AND EARLY
MONDAY EVENING. VERY DRY VEGETATION AND FUEL CONDITIONS WILL
PERSIST...ALONG WITH GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES
IN THE UPPER 70S TO LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT.
LATE IN THAT TIME FRAME WE CAN EXPECT TO SEE SHOWERS AND
THUNDERSTORMS MOVING IN...BRINGING SOME RELIEF TO THE EXTREMELY
DRY CONDITIONS. 

MNZ010>012-018-019-025-026-035-037-230115-
/O.EXP.KDLH.FW.W.0007.000000T0000Z-160523T0000Z/
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA-
NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS-
706 PM CDT SUN MAY 22 2016

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND VERY DRY
CONDITIONS FOR MOST OF NORTHEAST MINNESOTA...

RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE OVERNIGHT...AS
WINDS AND TEMPERATURES DECREASE. AS A RESULT...THE RED FLAG
WARNING IS NO LONGER IN EFFECT FOR NORTHEAST MINNESOTA. 

$$

WIZ003-004-009-230815-
/O.CON.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/
ASHLAND-IRON-PRICE-
706 PM CDT SUN MAY 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT
MONDAY FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND
AND IRON COUNTIES...

* AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 
  AND 009.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 35 PERCENT.

* TEMPERATURES...IN THE UPPER 70S TO LOWER 80S.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

DAP

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 22, 12:35 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, May 22, 12:35 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1235 AM CDT SUN MAY 22 2016

.SHORT TERM...(This evening through Sunday)
Issued at 150 PM CDT Sat May 21 2016

Main concern for short term will be the dry conditions sunday

Current surface obs indicate mainly mostly sunny skies except for
mostly cloudy skies at the tip of the arrowhead. radar indicates
showers across that region. These showers will end by sunset as
the heating decreases.

The area of high pressure will continue to move east of the region
tonight and sunday. A stronger southerly flow will develop sunday
morning on the backside of the high. This will combine with low
relative humidity values of 17-25 percent to cause another day of
critical fire weather conditions across the same areas on sunday in
Northeast minnesota as today. Other areas will see near-critical
fire weather conditions on sunday.

.LONG TERM...(Sunday night through Saturday)
Issued at 150 PM CDT Sat May 21 2016

Upper level ridging will cover northwest Wisconsin Sunday night
while an upper trof moves into the Northern Plains. Meanwhile, a
frontal boundary will occur in the vicinity of the upper trof.
Models have slowed the onset of the rain in the forecast area to
after 06Z/1 AM Monday. Removed the mention of rain from Sunday
evening and lowered the pops a bit overnight to account for this
slower solution. On Monday, the frontal boundary moves into the
forecast area as the upper trof weakens a bit. Showers and
thunderstorms will form along and ahead of this front and move in a
northeast direction. Adjusted pops on Monday to reflect the slow
movement of the front/upper trof and have highest pops west, lower
pops east. The front continues slowly eastward Monday night and is
accompanied by another upper shortwave in the southwest flow aloft.
Showers and storms will continue and end gradually from west to east
overnight. Tuesday through Thursday finds the area under the
influence of a closed upper low that meanders from eastern
Saskatchewan to northwest Ontario. This keeps the region in an
unstable atmosphere as moisture keeps pumping into the region from
the south. As pieces of shortwave energy pass through the area,
showers and storms will sporadically develop and affect the forecast
area. There will be some breaks from the rain, but will be difficult
to time and have pops throughout. By Friday, the Ontario low
dissolves as another closed low organizes over Nebraska. This will
pump Gulf of Mexico moisture into the region for more showers and
storms.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1234 AM CDT Sun May 22 2016

VFR conditions are expected across the Northland
throughout the TAF period. Skies will generally be clear overnight
and into Sunday. By Sunday evening, there will likely be an increase
in clouds, as a cold front and low pressure system approach from the
west. We are anticipating the precipitation will hold off until
later Sunday Night and Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  49  76  55  72 /   0   0  30  60
INL  49  80  60  75 /   0  10  60  60
BRD  46  79  61  75 /   0  10  50  70
HYR  43  81  56  77 /   0   0  10  50
ASX  47  79  54  78 /   0   0  10  50

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...Stewart
LONG TERM...GSF
AVIATION...Melde/DAP
Hazardous weather outlook, May 21, 8:43 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
843 PM CDT SAT MAY 21 2016

MNZ010>012-018-019-026-035-037-221130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTH ITASCA-NORTHERN AITKIN-
CARLTON/SOUTH ST. LOUIS-
843 PM CDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA LATE SUNDAY
NIGHT WITH THEM BECOMING LIKELY MONDAY INTO MONDAY EVENING. THERE
WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

MNZ020-021-025-033-034-036-038-WIZ001>004-006>009-221130-
SOUTHERN LAKE/NORTH SHORE-SOUTHERN COOK/NORTH SHORE-NORTH CASS-
SOUTH CASS-CROW WING-SOUTH AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-
IRON-BURNETT-WASHBURN-SAWYER-PRICE-
843 PM CDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA LATE SUNDAY
NIGHT WITH THEM BECOMING LIKELY MONDAY INTO MONDAY EVENING. THERE
WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LSZ121-140>148-221130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
843 PM CDT SAT MAY 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA LATE SUNDAY
NIGHT WITH THEM BECOMING LIKELY MONDAY INTO MONDAY EVENING. THERE
WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS TUESDAY THROUGH
FRIDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

Nearby

Red Flag Warnings in Minnesota, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.